Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What is the treatment for red itchy welts all over body when taking prednisone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I have red itchy welts all over my body this has been going on for almost a month. I'm on a predisone blast which I have I day left. I'm taking a daily Clariton and I have Triamcinolon 1% cream. These meds are only giving me temporary relief.
Posted Fri, 20 Dec 2013 in Skin Hair and Nails
Answered by Dr. Haseena Hamdani 2 hours later
Brief Answer: Gradually withdraw prednison with Dr's advise. Detailed Answer: Hi, Welcome to XXXXXXX Red Itchy bumps all over the body could be due to several causes. Your doctor must have advise you to do some blood test, to rule out Iron deficiency Anemia, Liver disease, kidney disease, blood disorders etc. At the same time you have to be observant of your possible allergen, which could be any drug including supplements, herbal or any medicines, food , cosmetics, detergent, new paint, insects, chemical etc. It seems from your question that you never had any skin disease before, and you have this symptoms from last 1 month, and at the age of 63 years, you must go for proper investigations and try to find out the cause of it. As you have generalized itching, it further suggests that it could be due to some systemic disease. Make sure to use cotton clothes, use cool bath, keep your skin moist, and if possible do cold compress, keep your nails small, and avoid scratching. At present you are taking symptomatic treatment for temporary relief. You should not stop prednisone shot abruptly, specially if itchy skin still persists, and cause has not been found. Even Triamcinolon is a medium potency steroid, and if you have to stop, you must switch gradually to less potent and withdraw it in a 4-6 weeks time. You must go and visit your doctor again for follow up. Hope I have answered your query. You are welcome for any further advise. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor